Have you asked a doctor or psychiatrist this question? I certainly HOPE so, because posing it here, with rare exception, would be like getting car repair information from your barber -LOTS of opinion, very few credentials to back it up.
What I CAN tell you is what I think I think; and what I think is heavily influenced by a fellow on this forum named Ryan, one of that rare breed of non-professional who nonetheless presents very thorough information on medical matters, drugs in particular. I rather suspect he had actually solved and documented Fremat's theorem in his sleep before 1995 -and just didn't get around to telling anyone.
And what Ryan would tell you, more or less, is that while the Selective Seratonin Reuptake Inhibitors (the SSRI's, of which Paxil and Zoloft are both members) SAY they are "selective," they are selective only to a certain threshold -and after that, they are shotgun blasts at many various chemicals in the receptors of our nervous systems. I don't even know what I just said, but the upshot is that you can have radically different results among the various SSRI drugs -which would, if true, 'splain YOUR situation. And the deal of switching back to the "white hat" drug MAY or MAY NOT be effective for a number of reason -so I think I think. So my OPINION is that you consult with a top shelf psychiatrist to get the skinny on this one.
I cannot help but wonder if a course of talk therapy would also be an enlightneing and beneficial experience for you -putting the best chemistry of all -that being yourt own brain juice- to work on the problem.
Of course, this forum can also be helpful -but it will be vastly improved if you fill out a little profile data about yourself, so we can know you better.
Let me advise you, with certainty now, that your experience is VALUABLE to us as many here walk the same walk as you -and would be greatly assisted by what you can report about how you got here, and how things are going. Please consider being present to us us often.
Thank you. I do have a therapist who has helped alot and my regular doctor has been prescribing my meds. But I am getting a second opinion tomorrow from a psychiatrist.
Again, I am going to agree with JS. Different meds affect us in different ways. When I first decided to switch from Celexa to Zoloft three years ago, I was definately feeling anxious and like I was losing control. Is it due to the medications switch or to my underlying anxiety? In my opinion, it was probably a little bit of both. I went back to the doctor and my therapist and told them that I thought Zoloft was not right for me but I decided to stick with it and it actually is my personal choice combined with talk therapy. Different medications affect different people in certain ways. Why did you decide to get off of Paxil? Does it have different side effects? I know they are both SSRI's, so I was just wondering what the difference was in regards to planning for a family. Please keep us posted!
I decided to go off paxil because it was recommended by my gyn and general doctor as a safe alternative when trying to get pregnant. (Although if you read the PI, this is contradictory) I really do no think that my course was not monitored correctly. I just keep getting worse and everyone was telling me to up the meds and be patient. Well that is easy for them to say! It is hard when when the symptoms get worse and you can not eat, sleep, have bizarre racing thoughts and feel general doom 24/7. You just want something quick, but unfortunately everything takes a while. But days sure are long and painful when you can not break them up with sleep and eating!
After 2 trips to the ER (in one day!) and another trip to an actual psychiatrist, hopefully I can find some definitive answers and escape this hell. Going to a therapist helps too.
And by the way, the doctor I talked to last night said that Paxil is safe during pregnancy, so I could have avoided this whole situation to a degree.
There are so many opinions out there. As the doctor said last night, you do not go to a plumber if you want your car repaired, so if I need advice on meds, I need to speak to a psychiatrist. If this ever happens again, I will need to do ALOT more research!